Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 124, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Dec 7, 2018, 7:22 PM CST for Karnes County, Wilson County, Texas. It took effect at Dec 8, 2018, 1:45 PM CST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Dec 7, 2018, 7:22 PM CST (01:22 UTC)
- In effect from
- Dec 8, 2018, 1:45 PM CST
- Expired
- Dec 8, 2018, 7:38 AM CST
- In force
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Karnes County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 56 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cibolo Creek at Sutherland Springs (SUPT2). The gauge peaked at 18.03 ft at Dec 8, 2018, 3:00 PM CST.
- Action stage
- 17 ft
- Minor stage
- 21 ft
- Moderate stage
- 27 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08185500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
262
WGUS44 KEWX 080122
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
722 PM CST Fri Dec 7 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Cibolo Creek...San Antonio River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain. If actual rainfall varies from forecast
values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC255-493-081921-
/O.NEW.KEWX.FL.W.0124.181208T1945Z-181210T1040Z/
/SUPT2.1.ER.181208T1945Z.181209T0100Z.181209T2240Z.UU/
722 PM CST Fri Dec 7 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Cibolo Creek at Sutherland Springs.
* from Saturday afternoon to late Sunday night...or until the warning is
cancelled.
* At 6:15 PM Friday the stage was 6.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday early afternoon and continue
to rise to near 23.8 feet by Saturday evening.The river will fall below
flood stage by Sunday afternoon.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sat Sun Mon Tue Wed
Sutherland Sprin 17 21 6.9 Fri 06 PM 15.6 20.5 14.4 9.9 8.4
&&
LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798
$$
TXC175-255-081920-
/O.NEW.KEWX.FL.W.0125.181209T0444Z-181212T0400Z/
/SRRT2.1.ER.181209T0444Z.181209T1200Z.181211T1600Z.UU/
722 PM CST Fri Dec 7 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the San Antonio River at Hwy 72 nr Runge.
* from Saturday evening to Tuesday evening...or until the warning is cancelled.
* At 6:15 PM Friday the stage was 12.9 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday late evening and continue to
rise to near 29.9 feet by Sunday morning.The river will fall below flood stage
by late Tuesday morning.
* Impact...At 31.0 feet...Flooding spreads across the wide flood plain upstream
and downstream. No structures are threatened. Livestock and farm equipment
will need to removed from the floodplain.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sat Sun Mon Tue Wed
Hwy 72 nr Runge 22 27 12.9 Fri 06 PM 15.7 29.9 28.3 28.0 21.1
&&
LAT...LON 2883 9779 2890 9772 2878 9764 2872 9772
$$1 follow-up statement
398
WGUS84 KEWX 081338
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
738 AM CST Sat Dec 8 2018
...The flood warning is cancelled for the following rivers in Texas...
Cibolo Creek at Sutherland Springs Affecting Karnes and Wilson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain. If actual rainfall varies from forecast
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC255-493-081408-
/O.CAN.KEWX.FL.W.0124.000000T0000Z-181210T1040Z/
/SUPT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
738 AM CST Sat Dec 8 2018
The flood warning is cancelled for
the Cibolo Creek at Sutherland Springs.
* At 7:15 AM Saturday the stage was 14.6 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will crest below flood stage at 17.7 feet late this
afternoon.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Sutherland Sprin 17 21 14.6 Sat 7 AM 13.8 8.3 7.4 7.2 7.0
&&
LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Dec 7, 5:34 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Dec 7, 5:34 PM CST, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 534 PM CST Fri Dec 7 2018 .AVIATION... In general IFR ceilings will continue to prevail at the Interstate 35 terminals with MVFR at DRT. Between showers there could be some temporary improvement to MVFR/VFR, but as the next round of rain moves through ceilings and visibility will drop to IFR levels once more. While an isolated lightning strike is possible within the ongoing convective showers the main show with the heaviest rainfall and greatest chance of embedded thunderstorms will come between 02z and 06z as short term models show a line of showers and storms traversing South Central Texas. This increased intensity and chance for storms is reflected in the TAFs overnight before slow improvement Saturday morning and afternoon. Winds through the period will be out of the north at all TAF sites and will be gusty at times up to 25 knots. && .PREV DISCUSSION... /ISSUED 320 PM CST Fri Dec 7 2018/ SHORT TERM (Tonight through Saturday Night)... As expected, widespread rain showers are ongoing across much of the region. Highest rainfall totals so far have been located just east of the Interstate 35 corridor from Marion to just east of Austin. A few LCRA gauges in eastern Travis and western Bastrop County have recorded over 2 inches of rain since midnight. The ASOS at New Braunfels Municipal has recorded 1.82" since midnight with Austin Bergstrom sitting at 1.56" as of 2:10 pm Friday (already a new daily rainfall record). Upper air analysis shows the center of the mid level low currently situated near the California/Arizona border with southwesterly cyclonic flow aloft across South Central Texas. At the surface, the stationary front currently resides from just north of Houston southwest toward Freer and then down toward Zapata. The upper trough will continue its eastward progression, leading to increased PVA and height falls across the region. PWATs ranging from 1.3 inches out west near DRT to 1.7 inches across the Coastal Plains are providing plenty of deep moisture. A 90 knot 300 mb jet streak is also enhancing forcing for ascent. These ingredients will continue to drive the widespread showers and isolated embedded thunderstorms for the remainder of today and into the early overnight period. The heaviest rain should fall between 8 pm and midnight, with the strongest line of showers/thunderstorms expected to reach the I-35 corridor around 10 pm this evening (per convective allowing models). Additional rainfall totals of 0.5 to 2 inches can be expected for most locations west of the Interstate 35 corridor. An additional 2 to 2.5 inches of rain can be expected for the I-35 corridor from Pleasanton up to Georgetown. The eastern portions of the CWA should see an additional 2 to 4 inches of rain. The Flash Flood Watch remains in effect until noon on Saturday. The severe weather threat remains low, with the SPC marginal risk only encapsulating portions of Lavaca, Karnes and DeWitt Counties. The bulk of the accumulating rainfall should exit to the east by early Saturday morning. However, some wrap around moisture on the backside of the upper level low may be enough to produce some sporadic light showers or drizzle into the afternoon hours of Saturday for the northern portions of the CWA. Temperatures on Saturday will be chilly, with highs ranging from the mid 40s across the Hill Country to near 50 for the Austin and San Antonio metro areas, with mid 50s for highs along the Rio Grande. Breezy northerly winds will make it feel much cooler, with wind chills up to 10 degrees colder than actual temperatures. Clouds will begin clearing from west to east by Saturday night, with cloud cover hanging on for areas along and northeast of a Kerrville to San Antonio to Karnes City line. Some areas of the Hill Country may get near freezing early Sunday morning. LONG TERM (Sunday through Thursday)... Northwest flow aloft will persist across the region on Sunday as another upper level low pressure system drops southwest into the northern Plains from Canada. Skies should completely clear by Sunday evening for all locations across the region with winds weakening as the surface pressure gradient relaxes. This will allow for strong radiational cooling, likely bringing another freeze to the Hill Country and temperatures near freezing for the rest of the region on Sunday night/Monday morning. Monday will feature high temperatures a few degrees warmer under clear skies, with the northwesterly flow aloft still in place. Another chilly night will be in store for Monday night into Tuesday morning. Upper level ridging begins to build back into the region from the west on Tuesday. Another upper level trough is currently progged to approach the region from the northwest by mid to late next week, leading to southwesterly flow aloft and warm air advection, which will return temperatures back into mid 60s for Wednesday and back to near 70 by Thursday, with moisture levels on the increase. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 53 44 48 38 52 / 100 100 20 0 0 Austin Bergstrom Intl Airport 54 44 49 39 52 / 100 100 20 0 0 New Braunfels Muni Airport 55 45 50 38 53 / 100 100 20 0 0 Burnet Muni Airport 50 41 44 35 49 / 100 100 30 - 0 Del Rio Intl Airport 53 44 53 38 57 / 90 90 10 0 0 Georgetown Muni Airport 51 42 46 37 50 / 100 100 30 - 0 Hondo Muni Airport 57 46 54 35 57 / 90 100 10 0 0 San Marcos Muni Airport 54 45 50 38 53 / 100 100 20 0 0 La Grange - Fayette Regional 58 46 50 40 52 / 100 100 30 - 0 San Antonio Intl Airport 56 46 51 38 54 / 100 100 20 0 0 Stinson Muni Airport 57 47 53 39 55 / 100 100 20 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for Atascosa-Bastrop- Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Fayette-Frio-Gonzales- Guadalupe-Hays-Karnes-Kendall-Lavaca-Lee-Llano-Medina-Travis- Williamson-Wilson. && Aviation...Treadway Warnings...Fogarty Short-Term/Long-Term...Platt
Hazardous weather outlook, Dec 7, 3:23 PM CST, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 323 PM CST Fri Dec 7 2018 TXZ171>173-183>194-202>209-217>225-228-082130- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 323 PM CST Fri Dec 7 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. A cold front and potent upper level disturbance will continue to bring widespread showers and a chance of thunderstorms to the area through late tonight. Locally heavy rainfall will be possible, potentially leading to flooding. Up to 2 inches of rain has already fallen across portions of South Central Texas. Additional rainfall totals of 0.5 to 2 inches can be expected for most locations west of the Interstate 35 corridor. An additional 2 to 2.5 inches of rain can be expected for the I-35 corridor from Pleasanton up to Georgetown. The eastern portions of the CWA should see an additional 2 to 4 inches of rain. A Flash Flood Watch has been issued for these areas, in effect from Friday afternoon through Saturday morning. Flooding of creeks, smaller tributaries, low water crossings, and urban areas that are normally subject to flooding will be possible. In addition, there is a marginal risk some storms across far southeastern areas could become strong to severe Friday afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall measurements.
In the hours before
Local storm report, Dec 7, 6:50 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
650 PM CST FRI DEC 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM FLASH FLOOD 1 NNE MCDADE 30.30N 97.23W
12/07/2018 BASTROP TX PUBLIC
KNOBBS RD IS COVERED WITH 1.5 FEET OF WATER
NORTHEAST OF MCDADE.
&&
BFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 6:37 PM CST | Flash Flood Warning | EWX | Bastrop, Caldwell, Fayette, Hays, Lee, Travis | 3 hr |
| Dec 7, 7:22 PM CST | River Flood Warning | EWX | Goliad, Karnes | 12 hr |
| Dec 7, 8:33 PM CST | Areal Flood Advisory | EWX | Bastrop, Bexar, Caldwell, Comal, DeWitt, Fayette and 7 more | 3 hr |
| Dec 7, 9:26 PM CST | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Lee, Travis | 4 hr |
| Dec 7, 11:43 PM CST | Areal Flood Advisory | EWX | Bastrop, Bexar, Blanco, Caldwell, Comal, DeWitt and 10 more | 2 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.